Texas, 2006

Damaging Wind in Texas, June 11, 2006

June 11, 2006 · NWS LUB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 11, 2:58 PM CST, 47 minutes earlier.

Area forecast discussion, Jun 11, 2:58 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT SUN JUN 11 2006

.SHORT TERM...
COLD FRONT HAS REMAINED NEARLY STATIONARY FROM NEAR SUNDOWN TO
LUBBOCK TO THE NORTHERN ROLLING PLAINS THIS AFTERNOON WITH HIGH
BASED CONVECTION DEVELOPING ALONG AND JUST NORTH OF IT. GUSTY WINDS
WILL CONTINUE TO BE POSSIBLE THROUGH THE EVENING AS INTERACTIONS
FROM OUTFLOW BOUNDARIES AND CONVERGENCE ALONG THE FRONT GENERATE
ADDITIONAL THUNDERSTORMS. GUSTS AROUND 50 MPH MAY BE POSSIBLE.

WE STILL MAY SEE RECORD HIGH TEMPERATURES BY EARLY THIS EVENING.
TODAYS RECORD HIGH AT LBB IS 105 SET IN 1934. LOWS TONIGHT WILL
HINGE ON HOW FAST THE CONVECTIVE DEBRIS CAN DISSIPATE. DID HOWEVER
GO A BIT COOLER THAN LAST NIGHT ACROSS THE CWA. HIGHS TOMORROW MAY
BE A COUPLE DEGREES COOLER WITH THE SOUTHEASTERLY WIND FLOW.
UNFORTUNATELY THAT WILL STILL KEEP MOST LOCATIONS 5 TO 10 DEGREES
ABOVE THE TYPICAL HIGH OF 90 DEGREES.

.LONG TERM...
UPPER RIDGE WILL AMPLIFY OVER THE SOUTH PLAINS THROUGH THE MIDDLE
OF THE WEEK. RISING HEIGHTS COMBINED WITH SOUTH TO SOUTHWEST FLOW
WILL YIELD VERY HOT TEMPERATURES IN THE UPPER 90S TO LOWER 100S.
HAVE TRENDED TOWARD THE WARMER GUIDANCE THROUGH THE MIDDLE OF THE
WEEK. ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING HOURS BUT DID LEAVE POPS BELOW MENTION.

GFS MODEL CONTINUES TO INDICATE A GRADUAL BUT TEMPORARY BREAKDOWN
OF THE STOUT UPPER RIDGE BY THURSDAY. WEST TO SOUTHWEST FLOW ALOFT
COUPLED WITH WEAK DISTURBANCES PASSING IN THE UPPER FLOW MAY BE
ENOUGH FOR THUNDERSTORMS TO FIRE ALONG AND EAST OF THE SURFACE
PRESSURE TROUGH DURING THE AFTERNOON/EVENING THURSDAY THROUGH
NEXT SUNDAY. HAVE EXPANDED SLIGHT CHANCE POPS IN BOTH COVERAGE AND
PERCENTAGE THROUGH THIS PERIOD. MOISTURE DOES NOT LOOK PLENTIFUL
SO NOT EXPECTING ANY ORGANIZED CONVECTION. DAYTIME MAXIMA SHOULD
STAY ABOVE NORMAL EVEN WITH THE RIDGE BREAKING DOWN. SOUTHWEST
FLOW WILL AID IN DOWNSLOPE WARMING THROUGH THE THURSDAY THROUGH
SUNDAY PERIOD. DID STAY BELOW GUIDANCE A NOTCH.

UPPER RIDGE MAY RE-STRENGTHEN LATE NEXT WEEKEND WITH HOT AND
MAINLY DRY CONDITIONS PERSISTING. ONLY MINOR CHANGES MADE
TODAY...MAINLY TO TEMPS...SKY...POP AND WEATHER GRIDS. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  94  64  97 /  10  10  10  10
TULIA         64  95  67  97 /  10  10  10  10
PLAINVIEW     64  97  67  97 /  20  10  10  10
LEVELLAND     64  97  70  98 /  30  10  10  10
LUBBOCK       67  98  70  99 /  30  10  10  10
BROWNFIELD    66  99  70  99 /  30  10  10  10
CHILDRESS     66 100  69 101 /  20  10  10  10
SPUR          68  99  73  98 /  30  10  10  10
ASPERMONT     67 100  72 101 /  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/17
Hazardous weather outlook, Jun 11, 10:22 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1122 AM CDT SUN JUN 11 2006

TXZ021>044-121630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1122 AM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Lubbock radar (KLBB), 41 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crosby

When
June 11, 3:45 PM CST
Where
Crosby County, 1 mi SE of Ralls
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.667, -101.367

An isolated severe thunderstorm produced 60 MPH wind gusts as measured by the West Texas Mesonet site near Ralls. No damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515548.